Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 23, 2006, 4:18 PM CDT for Eau Claire County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 23, 2006, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 2:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 232119 SVRMPX WIC035-232145- /O.NEW.KMPX.SV.W.0167.060823T2118Z-060823T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 PM CDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 445 PM CDT * AT 415 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS. THIS STORM WAS LOCATED OVER NORTHEASTERN EAU CLAIRE COUNTY...OR ABOUT 22 MILES SOUTHEAST OF CHIPPEWA FALLS...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FAR EASTERN EAU CLAIRE COUNTY A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL WISCONSIN. LAT...LON 4485 9102 4476 9108 4465 9093 4483 9093 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 232142 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 441 PM CDT WED AUG 23 2006 WIC035-232151- /O.EXP.KMPX.SV.W.0167.000000T0000Z-060823T2145Z/ EAU CLAIRE WI- 441 PM CDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN EXPIRES AT 445 PM CDT... SEVERE STORMS HAD MOVED OUT OF THE COUNTY. HOWEVER...MORE THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING. REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING. LAT...LON 4485 9102 4476 9108 4465 9093 4483 9093 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:23 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 23, 3:23 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 PM CDT WED AUG 23 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY STRONG CLUSTER OF CONVECTION FIRING TO OUR EAST WITH REMARKABLY STRONG NEAR STORM ENVIRONMENT PARAMETERS FOR TORNADOES IN AUGUST. RUC BASED VIEW YIELDS 0-3 VGP AROUND 0.50...DEEP LAYER BULK SHEAR OF 45 TO 49 KNOTS AND 0-1 KM BULK SHEAR OF APPROACHING 20 KNOTS. MOREOVER...VIS SATELLITE IMAGERGY SHOWS CONSIDERABLE HORIZONTAL CONVECTIVE ROLLS OVER THE FAVORABLE AREA FROM GOODHUE AND PIERCE COUNTIES AND FOR POINTS SOUTH AND EAST. LOOKING FURTHER OUT...THE LOW PRESSURE TROUGH TO OUR WEST ORGANIZES A BIT AND DEEPENS TO AROUND 1000 MB OVER SOUTH DAKOTA THROUGH LATE THURSDAY WITH ITS ASSOCIATED WARM FRONT HANGING UP ALONG THE SOUTHERN PORTION OF OUR CWA. THE TROUGH DRIFTS SLOWLY EASTWARD INTO FAR WESTERN MN BY 12Z FRIDAY. THIS CAN ONLY MEAN A CONTINUATION OF ORGANIZED CONVECTION...SOME OF IT POSSIBLY SEVERE OVER THE NEXT FEW DAYS. LONGER TERM...SATURDAY NIGHT THROUGH THURSDAY NOT MANY CHGS MADE TO THE EXTENDED FCST ATTM. EXTENDED CONTINUES TO LOOK DRY...WITH SFC HI DOMINATING THE WKEND AND A BUILDING UPR RDG DURG THE EARLY TO MID PORTION OF NEXT WK. THERE DOES LOOK TO BE A WEAK COLD FROPA ON MON WITH AN ACCOMPANYING S/WV TROF...BUT MSTR LOOKS TO BE LACKING AT THIS POINT...SO HAVE MADE A SLGT COOLDOWN THE ONLY EFFECTS OF THE FROPA. 06Z GFS SHOWS THE POSSIBILITY OF SOME RDG RIDER ACTIVITY ON TUE NGT AND WED...BUT THE OTHER MID RANGE MDL SOLNS ARE CONSIDERABLY MORE CONSERVATIVE IN THIS REGARD...SUPPORTING THE CONTINUATION OF THE DRY FCST DURG THIS PD AS WELL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Aug 23, 5:30 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 530 AM CDT WED AUG 23 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 530 AM CDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM REDEVELOPMENT IS POSSIBLE THIS AFTERNOON AS A BOUNDARY LINGERS ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THERE IS A SLIGHT RISK THAT A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY EAST OF A ST CLOUD TO MANKATO LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY INTO FRIDAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE OUTLOOK AREA. STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES...APPEAR POSSIBLE ACROSS WEST AND SOUTH CENTRAL MINNESOTA LATE THURSDAY AFTERNOON AND EVENING. THE THUNDERSTORMS ARE EXPECTED TO ORGANIZE INTO A COMPLEX ON THURSDAY NIGHT INTO FRIDAY...AND SPREAD ACROSS THE REMAINDER OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY EAST OF A ST CLOUD TO MANKATO LINE.
In the hours before
Local storm report, Aug 23, 10:58 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1058 AM CDT WED AUG 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG ST JOSEPH 45.57N 94.32W
08/23/2006 STEARNS MN TRAINED SPOTTER
A LARGE GROUP OF ONE INCH TREE DIAMETER LIMBS DOWNED.
&&
KATSpecial weather statement, Aug 23, 11:04 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1104 AM CDT WED AUG 23 2006 WIZ028-231630- EAU CLAIRE- 1104 AM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTIES UNTIL 1130 AM CDT... AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF EAU CLAIRE...OR 15 MILES NORTH OF STRUM...AND MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN EASTERN EAU CLAIRE COUNTY...INCLUDING THE CITY OF AUGUSTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Special weather statement, Aug 23, 4:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 400 PM CDT WED AUG 23 2006 WIZ027-028-232130- CHIPPEWA-EAU CLAIRE- 400 PM CDT WED AUG 23 2006 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA AND EAU CLAIRE COUNTIES UNTIL 430 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF CHIPPEWA FALLS...OR 16 MILES WEST OF THORP...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN EAU CLAIRE AND SOUTHEASTERN CHIPPEWA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.